We just added a new page covering one of the side effects patients may experience during chemotherapy:  Hair Loss.

While not all chemotherapy treatments will cause hair loss, specifically some of the targeted therapies, the majority of chemotherapy drugs do cause hair loss.

To help provide our patients with more information on this side effect of chemotherapy, Oncology Associates produced a video about hair loss during cancer treatment from the patient’s point of view.

Various cancer survivors and patients share their experiences of hair loss during their cancer treatment.  We hope that the humor, strength and determination of these women inspires other patients through their own journey with hair loss.

Both women and men mention hair loss as one of the side effects from chemotherapy that they fear the most after being diagnoses with cancer. Fortunately, hair loss from chemotherapy is generally temporary, as patients can expect to start noticing their hair growing back within a few months following cancer treatment.

While the prospect of losing  hair during cancer treatment may cause anxiety, patients can best prepare themselves emotionally by planning ahead.  And the earlier  the better. It’s essential that the patient focuses on making themselves as comfortable as they can with their appearance before, during and after their cancer treatment.

Our new Chemotherapy and Hair Loss page provides more information on hair loss from chemotherapy, including why it happens and some helpful tips to make this period more comfortable.

Please visit our chemotherapy side effects page for more information on possible side effects from chemotherapy.